A patient you are caring for is prescribed 30 units of NPH insulin to be given subcutaneously. You know that insulin is considered a "high-alert drug." What nursing action would you perform to give a high-alert drug safely?
You have given the antibiotic penicillin as prescribed to a patient with no reported drug allergies. Thirty minutes after receiving the drug, the patient notifies you that he/she has developed hives and swelling of the lips. What is your best first action?
You are working on a very busy 35-bed hospice unit. The RN you are working with just got a new admission and hands you a syringe with "pain drug" in it. He/she asks you to give this drug to a specified patient. What is your most appropriate action?
You are evaluating the response of a patient 30 minutes after receiving an antihypertensive drug. Upon assessment of the patient's blood pressure, you note the patient has become hypotensive. What type of drug effect is this patient experiencing?